|new procedure for facial wasting, any info for or against?
Apr 9, 2001
Dear Dr D.
My husband has been on a regimine of epivir, zerit and kaletra for the past 2 1/2 years (he is part of the clinical trial for kaletra. His viral load has been undetectable since starting the medication and he has been free of any side effects, until recently. Over the last 4-6 months he has been loosing a noticible amount of fat from the inside of his legs, his gluteal region and more recently his face. Along with the fat loss, his veins appear much more prominent and his stomach is protruding in a way that it never has before. I understand his wanting to change and will support his decision, but at the same time I have alot of fear over the unknowns. My first question is regarding which medication he should change to. His primary physician is suggesting he not change since everythings working but my husband is so depressed over his appearance (particularly his face) that it can't be good for his immune system. This leads me to my second question. I recently read about a Dr Jeffrey Brande in NYC who performs a procedure where fat is removed from your abdomen, groin or gluteal region and injected into your face. I was wondering if you have heard anything about this procedure and if so has it been positive. Lastly, I have also read that stopping therapy completely for a while is another alternative but am concerned about resistance. Thank you for your time in considering all this. Fearful but Fighting in NY
Response from Dr. Dieterich
Dear Fearful, I don't know anything about the fat transfer you mention. However,you should not worry about stopping therapy or switching to a non zerit regimen. There is no worry about resistance if the viral load is undectable I would also suggest a serum lactate to see if your husband is having lactic acidosis or acidemia. Good luck! DTD
Gay man, hiv+, AND hepC+
Hep C and Tylenol PM
- Dizziness After Swallowing Cum Worried I Have HIV
- Dry Cough After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Hair Loss After Handjob Worried I Have HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Can Chlorine Cause A Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.